Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 13, 1996, 8:55 AM CDT for Red River County, Titus County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 1996, 8:55 AM CDT (13:55 UTC)
- Expired
- May 13, 1996, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Red River County, TX, Titus County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 131356 FFWSHV TXC387-449-131700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 855 AM CDT MON MAY 13 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CDT FOR THE FOLLOWING AREAS... IN NORTHEAST TEXAS ...RED RIVER COUNTY...TITUS COUNTY NATIONAL WEATHER SERVICE RADAR INDICATES HEAVY RAINS HAVE FALLEN JUST NORTHEAST OF TALCO IN TITUS COUNTY TEXAS ALONG THE SULPHUR RIVER. HEAVY RAINS HAVE ALSO FALLEN IN SOUTH CENTRAL RED RIVER COUNTY NEAR CUTHAND TEXAS. RADAR ESTIMATES 4 TO 6 INCHES OF RAIN MAY HAVE FALLEN BETWEEN TALCO AND CUTHAND TEXAS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NFOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 1:41 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, May 13, 1:41 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 140 AM CDT MON MAY 13 1996 00Z NUMERICAL MODEL SOLUTIONS CONT TO SHOW A NWD DRFTG WARM FNT THAT IS PROGGED TO MOV FROM NEAR SHV INTO NE TX AND ON TO WRN OK. THE ETA AND NGM MODELS BOTH EXPECT AN AREA OF PVA TO MOV FROM CENTRAL OK SE INTO THE ARKLATEX RGN BY MONDAY AFTERNOON INTO THE EVENING. AVN ON THE OTHER HAND SHOWS NVA AFFECTING THE FA DURING ABOVE MENTIONED TIME PERIOD. ETA HAS THE STRONGER PVA SOLUTION. BELIEVE THAT MAIN THREAT OF SHWRS AND TSTMS WILL BE W ALTHOUGH SCT SHWRS AND TSTMS WILL BE POSSIBLE DURING MONDAY AFTERNOON AND EVENING WITH AFTERNOON HEATING AND INCREASING DEWPOINTS. DURING MONDAY NIGHT AND TUESDAY...BELIEVE THAT RAINFALL CHANCES WILL DECREASE DUE TO SLIGHT RIDGING AND WARMING IN UPR LEVELS. BELIEVE FCST SHOULD BE WORDED WITH SCT SHWRS AND TSTMS DURING MON AFTERNOON AND EVENING ALONG WITH MOSTLY CLOUDY SKIES THROUGH MON. MOSTLY CLOUDY SKIES EXPECTED TUE MORNING WITH PARTLY CLOUDY DURING THE AFTERNOON. VIII. SHV 84/67/86 330
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:43 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 32 min |
| May 13, 9:01 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 44 min |
| May 13, 11:50 AM CDT | Flash Flood Warning | SHV | Titus | 3 hr |
| May 13, 4:55 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 35 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.